Alert archive / Nebraska / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 355, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 19, 2010, 6:08 PM CDT for Brown County, Rock County, Nebraska. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2010, 6:08 PM CDT (23:08 UTC)
- Expired
- Aug 19, 2010, 7:00 PM CDT
- In force
- 52 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Brown County, NE, Rock County, NE
The radar
The North Platte radar (KLNX), 90 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 19, 5:30 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 3:12 PM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Aug 19, 3:12 PM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 312 PM CDT THU AUG 19 2010 .SYNOPSIS... H5 WAVE MOVING OUT OF THE CENTRAL ROCKIES ONTO THE NORTHERN AND CENTRAL PLAINS TODAY. LEADING SHORTWAVE MOVING INTO SOUTH CENTRAL SOUTH DAKOTA THIS AFTERNOON AS SEEN IN IR. SURFACE LOW JUST TO THE NORTH OF KVTN AND SURFACE TROUGH...DRY LINE FROM KANW TO KIML. && .DISCUSSION... MODELS IN GOOD AGREEMENT THIS AFTERNOON AND HAVE GOOD CONFIDENCE IN THE FORECAST. FIRST WAVE INTO SOUTH CENTRAL SOUTH DAKOTA. ANOTHER IMPULSE IN NORTHEAST COLORADO WITH MAIN IMPULSE OVER EASTERN UT MOVING INTO WESTERN COLORADO. GOOD SB BASED CAPE ALONG THE TROUGH AXIS WITH TD'S IN THE UPPER 60S TO LOWER 70S. SURFACE TEMPERATURES IN THE LOW TO MID 90S ALONG THE TROUGH AXIS. CAP HAS NOT BEEN BROKEN YET. PW'S ABOUT AN INCH AND NORMAL FOR THE SEASON. TROUGH IS PROGGED TO HANG OVER CENTRAL PORTION OF FORECAST AREA POSSIBILITY FOR SOME TRAINING. DRY AND CLEARING ON FRIDAY WITH SIMILAR TEMPERATURES TO TODAY AS GEOPOTENTIAL HEIGHTS INCREASE ACROSS WESTERN NEBRASKA. H5 RIDGE CONTINUES TO BUILD INTO THE NORTHERN AND CENTRAL PLAINS THROUGH THE WEEKEND AS THE TROUGH TO THE WEST DEEPENS. ECMWF TRENDING TOWARDS THE GFS AND GEM SOLUTIONS IN THE LATEST MODEL RUNS. WEST TO SOUTHWEST FLOW THROUGH THE WEEKEND AND FULL SUN WILL TORCH OUT WESTERN NEBRASKA WITH TEMPERATURES INTO THE UPPER 90S AND POSSIBLY SOME LOWER 100'S. NEXT FRONT WILL BE PUSHED THROUGH ON MONDAY AS THE TROUGH TO THE WEST MOVES EAST. TEMPERATURES ON MONDAY WILL DEPEND ON THE TIMING OF THE FRONT AND HAVE RETAINED WARMER TEMPERATURES WITH A MODEL BLEND. COOLER TUESDAY AND WEDNESDAY AND DRY THROUGH THE REMAINDER OF THE EXTENDED. .AVIATION... CONVECTION SHOULD BE FILLING IN ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA THROUGH THE LATE AFTERNOON AND EVENING HOURS. VFR CONDITIONS SHOULD STILL BE THE PREVAILING CONDITIONS AT THE KLBF AND KVTN TERMINALS...HOWEVER CONDITIONS COULD QUICKLY DETERIORATE NEAR THESE STORMS INTO THE LOWER FLIGHT CATEGORIES. MODERATE TO HEAVY RAINFALL...HAIL AND DANGEROUS WIND GUSTS WILL BE POSSIBLE MAINLY FROM THE 19/20Z TO 20/06Z TIME FRAME IN THE VCNTY OF THE KLBF AND KVTN TERMINALS. THE STRONGER CONVECTION SHOULD SLIDE EAST OF THE REGION AFTER 06Z...LEAVING A MID TO HIGH CLOUD DECK IN PLACE THROUGH SUNRISE WITH VFR CONDITIONS EXPECTED. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/EXTENDED...POWER AVIATION...13
Hazardous weather outlook, Aug 19, 3:53 PM CDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 353 PM CDT THU AUG 19 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-202100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 353 PM CDT THU AUG 19 2010 /253 PM MDT THU AUG 19 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING AND INTO THE EARLY MORNING HOURS...WITH THE BEST CHANCES THIS EVENING ALONG AND EAST OF AN IMPERIAL TO AINSWORTH LINE. MOISTURE POOLING IN CENTRAL NEBRASKA AHEAD OF A SURFACE TROF MOVING THROUGH THE CENTRAL SANDHILLS WILL HELP FOCUS MODERATELY STRONG INSTABILITY OVER THE EASTERN OUTLOOK AREA. WINDS ALOFT WILL BE MARGINAL...BUT ISOLATED SEVERE THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ALONG AND EAST OF A NORTH PLATTE TO BASSETT TO BUTTE LINE DURING THE EVENING HOURS. WIND GUSTS OVER 60 MPH WILL BE THE MAIN THREAT...THOUGH THE STRONGEST STORMS MAY ALSO BE CAPABLE OF PRODUCING LARGE HAIL. AS THE SYSTEM PROGRESSES INTO THE LATE EVENING AND EARLY MORNING HOURS...LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREAT...WHICH IS EXPECTED MAINLY ALONG AND EAST OF HIGHWAY 183. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE 13
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 5:01 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 44 min |
| Aug 19, 6:48 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Loup, Rock | 42 min |
| Aug 19, 6:54 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 51 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.